Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2003, 5:34 PM CDT for Cameron Parish, Louisiana; Jefferson County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 7, 2003, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Cameron Parish, LA, Jefferson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS54 KLCH 072234 SVRLCH LAC023-TXC245-072300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 PM CDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMERON PARISH IN SOUTHWEST LOUISIANA JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF SABINE PASS...MOVING EAST AT 35 MPH. * THIS STORM WILL BE NEAR... SABINE PASS...PORT ARTHUR BY 555 PM CDT JOHNSON BAYOU BY 615 PM CDT SABINE NATIONAL WILDLIFE REFUGE...CONSTANCE BEACH BY 625 PM CDT HACKBERRY BY 630 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2982 9425 2964 9419 2982 9333 3008 9341 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT MON APR 7 2003
LINE OF SVR TRW CONTINUES FROM NEAR HOUSTON ALONG THE CST OF SW LA
THEN NE ACROSS ACADIANA TO THE FLORIDA PARISHES AND SRN MS. ACTIVITY
CONTINUES TO FOCUS ON SFC PRE-FNTL TROF W/ UPR SUPPORT FROM MINOR
S/WV & RRQ OF H2/H3 JET. LINE IS MOVING VERY VERY SLOWLY NWD...AND
W/ ECHOES TRAINING ALONG IT SHOULD START SEEING REPORTS OF FLOODING
COMING IN. NCEP AREA OF EXCESSIVE RAINFALL SITS OVER NRN ZONES...BUT
SRN ZONES LOOK UNDER THE GUN ATTM. WILL BE ISSUING FLASH FLOOD WATCH
TO RUN THRU TNGT FOR I-10 CORRIDOR S TO THE CST.
ADDITIONAL SUPPORT COMES TNGT IN FORM OF MAIN SFC FNT WHICH
CURRENTLY SITS ACROSS NERN TX/NRN LA/CNTL MS...AS WELL AS S/WV
MOVING OUT OF NRN MEX. FNT PROGGED TO MOVE INTO NRN ZONES TOWARD
MIDNIGHT...MOVING OUT OF SERN ZONES AFTER SUNRISE. MODERATE
INSTABILITY & HIGH CAPE AIR PROGGED TO REMAIN OVER THE AREA THRU
FROPA...AS WELL AS RRQ OF UPR JET. THEREFORE SVR WX THREAT WILL
EXPAND TO COVER NRN ZONES TNGT...AND NEXT ROUND IN THE MORNING FOR
THE S. HOW MUCH EFFECT ONGOING ACTIVITY HAS ON FUTURE TRW UP NORTH
REMAINS TO BE SEEN. WILL LET EVE SHIFT LOOK AT ONGOING CONDITIONS &
FURTHER DATA THEN MAKE DECISION ON ANY FLOOD WATCHES N OF I-10.
RAIN MAY LINGER BRIEFLY BEHIND THE FNT...BUT STRONG LATE SPRING HI
PRES SHOULD HAVE ENOUGH PUSH TO SHOVE PRECIP OUT OF THE AREA BY
EARLY AFTN FOR THE SE. BEYOND THEN...REST OF WEEK LOOKS GOOD W/ COOL
TEMPS EXPECTED.
.PRELIMINARY POINT TEMPS/POPS...
KLCH 62 69 43 63 39 / 80 40 00 00 00
KBPT 61 68 42 65 38 / 80 30 00 00 00
KAEX 58 66 40 60 36 / 80 20 00 00 00
KLFT 64 70 43 62 39 / 80 60 00 00 00
.LCH...SVR TRW WATCH 112 TIL 4 PM ALL ZONES EXCEPT TYLER...VERNON...
AND RAPIDES
FLASH FLOOD WATCH TONIGHT INTERSTATE 10 SOUTH.
LGEHazardous weather outlook, Apr 7, 5:20 AM CDT, 12 hours 14 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081102- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...BECOMING MORE WIDESPREAD OVERNIGHT...AS A COLD FRONT ADVANCES AND MOVES ACROSS THE REGION. WITH CONSIDERABLE INSTABILITY IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE COLD FRONT WILL MOVE SOUTHEAST OF THE REGION EARLY TUESDAY WITH RAINS DIMINISHING THROUGH THE DAY. FAIR WEATHER HIGH PRESSURE WILL FOLLOW AND REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 7, 4:54 PM CDT, 40 minutes before
LAZ054-072225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 454 PM CDT MON APR 7 2003 ...SEVERE THUNDERSTORM WARNING FOR ST. MARY PARISH CANCELED... THE SEVERE THUNDERSTORM WHICH WAS MOVING ACROSS UPPER ST. MARY PARISH HAS MOVED EAST AND OUT OF THE PARISH. THEREFORE THE WARNING HAS BEEN CANCELED. LGE
Local storm report, Apr 7, 5:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0514 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CADE LA 0.75 IN HAIL
04/07/03 ST. MARTIN
ITOLocal storm report, Apr 7, 5:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0514 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM CADE LA 0.75 IN HAIL
04/07/03 ST. MARTIN
ITOLocal storm report, Apr 7, 5:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0522 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM NEW IBERIA LA 1.50 IN HAIL
04/07/03 IBERIA
ITOLocal storm report, Apr 7, 5:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0529 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM NEW IBERIA LA 1.00 IN HAIL
04/07/03 IBERIA
ITOLocal storm report, Apr 7, 5:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0534 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM NEW IBERIA LA 0.75 IN HAIL
04/07/03 IBERIA
ITOThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 7, 9:56 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 34 min |
| Apr 7, 10:13 AM CDT | Special Marine Warning | LCH | 32 min | |
| Apr 7, 10:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 10:50 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 40 min |
| Apr 7, 10:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 62 min |
| Apr 7, 11:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 7, 11:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 7, 11:47 AM CDT | Severe Thunderstorm Warning | LCH | Iberia | 58 min |
| Apr 7, 12:29 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 61 min |
| Apr 7, 12:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 12:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 1:23 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 52 min |
| Apr 7, 1:24 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 66 min |
| Apr 7, 1:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 2:13 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 62 min |
| Apr 7, 2:28 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 62 min |
| Apr 7, 3:09 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette | 66 min |
| Apr 7, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 63 min |
| Apr 7, 3:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Apr 7, 3:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 62 min |
| Apr 7, 3:31 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 59 min |
| Apr 7, 4:34 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 26 min |
| Apr 7, 5:03 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 27 min |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 46 min |
| Apr 7, 11:36 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 54 min |
| Apr 7, 2:00 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.